Journal of Symbolic Logic

Co-stationarity of the ground model

Natasha Dobrinen and Sy-David Friedman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper investigates when it is possible for a partial ordering ℛ to force 𝒫κ(λ)∖ V to be stationary in V. It follows from a result of Gitik that whenever ℛ adds a new real, then 𝒫κ(λ)∖ V is stationary in V for each regular uncountable cardinal κ in V and all cardinals λ>κ in V [4]. However, a covering theorem of Magidor implies that when no new ω-sequences are added, large cardinals become necessary [7]. The following is equiconsistent with a proper class of ω₁-Erdős cardinals: If ℛ is ℵ₁-Cohen forcing, then 𝒫κ(λ)∖ V is stationary in V, for all regular κ≥ℵ₂ and all λ>κ. The following is equiconsistent with an ω₁-Erdős cardinal: If ℛ is ℵ₁-Cohen forcing, then 𝒫ℵ₂(ℵ₃)∖ V is stationary in V. The following is equiconsistent with κ measurable cardinals: If ℛ is κ-Cohen forcing, then 𝒫κ⁺(ℵκ)∖ V is stationary in V.

Article information

Source
J. Symbolic Logic, Volume 71, Issue 3 (2006), 1029-1043.

Dates
First available in Project Euclid: 4 August 2006

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1154698589

Digital Object Identifier
doi:10.2178/jsl/1154698589

Mathematical Reviews number (MathSciNet)
MR2251553

Zentralblatt MATH identifier
1109.03059

Subjects
Primary: 03E35: Consistency and independence results 03E45: Inner models, including constructibility, ordinal definability, and core models

Keywords
𝒫_κ λ co-stationarity Erdös cardinal measurable cardinal

Citation

Dobrinen, Natasha; Friedman, Sy-David. Co-stationarity of the ground model. J. Symbolic Logic 71 (2006), no. 3, 1029--1043. doi:10.2178/jsl/1154698589. https://projecteuclid.org/euclid.jsl/1154698589


Export citation

References

  • James E. Baumgartner, On the size of closed unbounded sets, Annals of Pure and Applied Logic, vol. 54 (1991), pp. 195--227.
  • A. Beller, R. Jensen, and P. Welch Coding the universe, Cambridge University Press, 1982.,
  • Lev Bukovsky and Eva Coplakova, Minimal collapsing extensions of models of ZFC, Annals of Pure and Applied Logic, vol. 46 (1990), pp. 265--298.
  • Moti Gitik, Nonsplitting subsets of $\mathcalP_\kappa(\kappa^+)$, Journal of Symbolic Logic, vol. 50 (1985), no. 4, pp. 881--894.
  • Peter Koepke, Some applications of short cone models, Annals of Pure and Applied Logic, vol. 37 (1988), pp. 179--204.
  • Sabine Koppelberg Hanbook of Boolean algebra, vol. 1, North-Holland, 1989.,
  • Menachem Magidor, Representing sets of ordinals as countable unions of sets in the core model, Transactions of American Mathematical Society, vol. 317 (1990), no. 1, pp. 91--126.
  • Telis K. Menas, On strong compactness and supercompactness, Annals of Mathematical Logic, vol. 7 (1974/75), pp. 387--359.
  • William Mitchell, The covering lemma, Handbook of set theory (M. Foreman, A. Kanamori, and M. Magidor, editors), Kluwer Academic Publishers, Dordrecht,to appear.
  • Kanji Namba, Independence proof of $(\omega_1, \omega_\alpha)$-distributive law in complete Boolean algebras, Commentarii Mathematici Universitatis Sancti Pauli, vol. 19 (1971), pp. 1--12.
  • Saharon Shelah, Independence of strong partition relation for small cardinals, and the free-subset problem, Journal of Symbolic Logic, vol. 45 (1980), no. 3, pp. 505--509.
  • -------- Proper and improper forcing, second ed., Springer-Verlag, 1998.,